MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 7/120/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 7/120/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390738
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
During deployment the pulsar-18 stent could only be partially released.
 
Additional Manufacturer Narrative
A technical analysis of the returned instrument and a review of the manufacturing history were conducted to evaluate whether there was any deviation that could account for the reported event.The technical investigation of the returned device revealed that the stentis partially released, 2/3 of the stent are not released and still crimpedunder the transparent outer shaft.Several kinks were observed at different locations of the device shaft.Further the outer shaft of the returned stent delivery system, which has to be retracted in order to release the stent, was found to be fractured inside the handle.The deformations indicate that the retractable outer shaft was impeded from movement due to unknown friction leading to an increased retraction force exceeding the fracture strength of the retractable outer shaft.Review of the production documentation verified that the instrument detailed above was manufactured according to specifications.The device fulfilled all the requirements of in-process and final inspection.The conducted technical investigations and review of the production documentation did not reveal a material defect or manufacturing deviation.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 7/120/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
buelach CH-81 80
SZ  CH-8180
MDR Report Key7889901
Report Number1028232-2018-03202
Device Sequence Number2726631
Product Code NIP
UDI-Device Identifier07640130436756
UDI-Public(01)07640130436756
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number390738
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10175937
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1